Advanced search
Start date
Betweenand

Weingarten surfaces in R^3 and complete hypersurfaces with negative Ricci curvature in R^{n+1}

Grant number: 19/20854-0
Support Opportunities:Research Grants - Visiting Researcher Grant - Brazil
Duration: April 01, 2020 - March 31, 2021
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Geometry and Topology
Principal Investigator:Alexandre Paiva Barreto
Grantee:Alexandre Paiva Barreto
Visiting researcher: Francisco Xavier Fontenele Neto
Visiting researcher institution: Universidade Federal Fluminense (UFF). Instituto de Matemática (IM), Brazil
Host Institution: Centro de Ciências Exatas e de Tecnologia (CCET). Universidade Federal de São Carlos (UFSCAR). São Carlos , SP, Brazil
Associated research grant:16/24707-4 - Algebraic, geometric and differential topology, AP.TEM

Abstract

This research project is divided into two parts. In the first one we are interested in studying Weingarten surfaces, that is, surfaces in which there is a (possibly nonlinear) relationship between their principal curvatures. Almost all works in the literature deal with the linear case, however the techniques used in them do not apply to the nonlinear case. We will seek in our investigations to develop new tools for the study of such surfaces, which apply to both the linear and the nonlinear cases.The second part of the project is related to the following generalization of Efimov's theorem, conjectured by Reilly and Yau: "For any complete hypersurface with negative Ricci curvature in $R^{n+1}$ one has $\inf | Ric |=0$." Smyth and Xavier proved that this conjecture is true in the case $n=3$, and Chern that it is true in the class of entire graphs. Subsequently, F. Fontenele proved that in this class of hypersurfaces it holds the stronger result that $\inf |A|=0$. The purpose of this part of the project is to refine the ideas contained in F. Fontenele's work and extend the estimate $inf |A|=0$ for a class of hypersurfaces wider than that of entire graphs. (AU)

Articles published in Agência FAPESP Newsletter about the research grant:
Articles published in other media outlets (0 total):
More itemsLess items
VEICULO: TITULO (DATA)
VEICULO: TITULO (DATA)

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
BARRETO, ALEXANDRE PAIVA; FONTENELE, FRANCISCO; HARTMANN, LUIZ. On regular algebraic hypersurfaces with non-zero constant mean curvature in Euclidean spaces. PROCEEDINGS OF THE ROYAL SOCIETY OF EDINBURGH SECTION A-MATHEMATICS, v. N/A, p. 8-pg., . (18/23202-1, 18/03721-4, 19/20854-0)
BARRETO, ALEXANDRE PAIVA; FONTENELE, FRANCISCO. On complete hypersurfaces with negative Ricci curvature in Euclidean spaces. REVISTA MATEMATICA IBEROAMERICANA, v. 39, n. 4, p. 6-pg., . (19/20854-0, 18/03721-4)

Please report errors in scientific publications list using this form.